Facebook Pixel
EmpowHER Guest

i have pain on my lower abdomen after taking a morning after pill a day before my period

By Anonymous December 18, 2015 - 5:38am
Rate This

usually my cycle takes three days and today is the forth day and i am having a lighter flow than usual. and the pain is usually at night ....i don't know what to do ...i wanna know what i should do ..or it is normal

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for asking us for advice.

The morning after pill prevents pregnancy by preventing ovulation. Research shows it has little effect if taken after ovulation.

In your situation, you already ovulated when you took the pill the day before your period was due to start.

The light flow and unusual lower abdominal pain are most likely side effects of the pill. The high dose of the synthetic hormone, levonorgestrel, upset the normal hormonal balance that regulates your menstrual cycle. Think of it as a sharp jolt.

Reported side effects include a headache, feel tired or dizzy, have some lower abdominal pain, or find your breasts are more tender than usual. It can cause your menstrual flow to be lighter or heavier than normal. These symptoms should stop in a day or two.


December 18, 2015 - 9:02am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!